Alert archive / Puerto Rico / Small Craft Advisories in 2018
Small Craft Advisory 19, NWS JSJ
NWS JSJ issued this small craft advisory at Mar 16, 2018, 3:49 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2018, 3:49 AM CDT (08:49 UTC)
- Expired
- Mar 16, 2018, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
The text
As transmitted.
750 WHCA72 TJSJ 160849 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 449 AM AST Fri Mar 16 2018 ...Hazardous seas will linger due to a fading north swell ... .Seas will diminish, but will remain hazardous during the morning. AMZ741-161200- /O.NEW.TJSJ.SC.Y.0019.180316T0849Z-180316T1200Z/ Mona Passage Southward to 17N- 449 AM AST Fri Mar 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM AST THIS MORNING... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect until 8 AM AST this morning. * WINDS...10 to 15 knots. * WAVES/SEAS...5 to 7 feet, decreasing during the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 8:35 PM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Mar 15, 8:35 PM CDT, 7 hours 14 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
935 PM AST Thu Mar 15 2018
.UPDATE...Partly cloudy skies prevailed across Puerto Rico and the
U.S. Virgin Islands overnight. The shower activity observed across
the northwest section of Puerto Rico late tonight dissipated
before 9pm. Partly cloudy to clear skies are expected overnight
with a slight chance for showers across the eastern half of Puerto
Rico and across the U.S. Virgin Islands. No changes needed to
forecast grids as forecast is on track with ongoing weather
situation.
&&
.AVIATION...VFR condtions are expected to prevail across all TAF
sites through at least 16/12Z. Low level winds will be light and
variable overnight, becoming east southeast Friday morning at 10
to 15 kts.
&&
.MARINE...No changes from previous discussion.
&&
.PREV DISCUSSION... /issued 347 PM AST Thu Mar 15 2018/
SYNOPSIS...
A relative stable atmosphere will continue to result in mainly
fair weather conditions across most of the islands tonight into
Friday morning. However, afternoon convection still expected
mainly across the interior and northwest quadrant of Puerto Rico.
A southeasterly wind flow will continue through at least Friday
due to a high pressure system over the eastern Atlantic Ocean and
a surface front stall north of the islands.
SHORT TERM...Today through Saturday...
The weakening of the trade wind cap aided in the increase the
available moisture. Which result in cloudy skies with passing
showers along, and to the north and west of the Cordillera
Central. On the other hand, the U.S. Virgin Islands remained with
sunny skies. THe rest of this afternoon, shower development will
continues across the north central and northwestern
municipalities of Puerto Rico and over St Croix through the
evening hours.
A dry air mass is expected to limit shower activity across the
local islands later this evening into Friday. However, model
guidance are indicating the presence of a subtropical jet by
Friday afternoon and Saturday. The islands are in the left
entrance of the jet, and under a light southeasterly wind flow.
With the addition of sea breezes and diurnal heating, scattered to
locally numerous afternoon showers are expected across the
interior, to the north and west of the Cordillera Central and
downwind from the U.S. Virgin Islands each day. Also, weather
conditions are favorable for the development of El Yunque
streamer which could aid in shower activity near the San Juan
Metro Area. At this time, Saturday seems to be the best day for
rainfall activity, as atmospheric instability and surface moisture
are forecast to increase.
LONG TERM...Sunday through Friday...(from previous discussion)
Northwest flow at 700 mb brings slightly cooler and drier air into
the area as a shear line entering the area bulges across the
local islands ahead of adjoining segments. Surface flow, however,
remains southeast during the period. This will bring showers to
eastern Puerto Rico first and then western Puerto Rico during the
afternoon. This moisture moves into the southeastern portion of
our marine area and beyond. A cold front will sweep through
Florida early next week and slowly approach the area during the
week. At the same time moisture that just passed through the area
Sunday and Monday will return. The proximity of the front later
next week is expected to enhance rain chances and amounts then.
AVIATION...VFR conds are expected to prevail at all TAF sites
through the forecast cycle. SHRA possible in and around JBQ
through 15/22z. ESE winds 10 to 12 knots becoming light and
variable overnight.
MARINE...
A long period northwest swell will continue in hazardous seas
across the regional waters. Mariners can expect seas between 6
and 8 feet with occasional seas up to 10 feet. Therefore a Small
Craft Advisory is in effect for the Atlantic Waters and Mona
Passages. Elsewhere, small craft operators should exercise
caution due to seas at 4 to 6 feet. Seas are forecast to improve
by the upcoming weekend. The winds will continue from the east to
east southeast at 10 to 15 knots.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 87 74 87 / 0 0 20 20
STT 74 83 74 85 / 10 0 10 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late Friday night for Culebra-
North Central-Northeast-Northwest-San Juan and Vicinity-
Southeast-Western Interior.
High Surf Advisory until 4 AM AST Friday for North Central-
Northeast-Northwest-San Juan and Vicinity-Southeast-Western
Interior.
Small Craft Advisory until 4 AM AST Friday for Culebra-North
Central-San Juan and Vicinity.
High Rip Current Risk through Friday afternoon for Mayaguez and
Vicinity-Southwest.
VI...Small Craft Advisory until 4 AM AST Friday for St.Thomas...St.
John...and Adjacent Islands.
High Rip Current Risk through Friday afternoon for
St.Thomas...St. John...and Adjacent Islands.
AM...Small Craft Advisory until 4 AM AST Friday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N-Coastal Waters
OF Northwestern Puerto Rico out 10 NM-Coastal Waters OF
Southwestern Puerto Rico out 10 NM-Coastal Waters of
Northern Puerto Rico out 10 NM-Coastal Waters of Northern
USVI and Culebra out 10 NM-Mona Passage Southward to 17N.
High Rip Current Risk through Friday afternoon for Coastal
Waters OF Southwestern Puerto Rico out 10 NM-Coastal Waters
of Northern USVI and Culebra out 10 NM-Coastal Waters of
Southern USVI Vieques and Eastern Puerto Rico out 10 NM.
&&
SHORT TERM...FC
LONG TERM....CAMHazardous weather outlook, Mar 15, 11:03 AM CDT, 16 hours 46 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 1150 AM AST miercoles 14 de marzo de 2018 AMZ710>745-PRZ001>013-160930- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 525 AM AST jueves 15 de marzo de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Oleaje...Se espera oleaje picado y peligroso de hasta 8 pies a traves de las aguas del Atlantico Y el Pasaje de Mona. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas a lo largo de las todas las playas, excepto las playas protegidas del centro sur de Puerto Rico. .Dias dos a siete...viernes a miercoles Existe un riesgo alto a moderado de corrientes marinas hasta el viernes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se le exhorta a los observadores que reporten corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-160930- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 525 AM AST jueves 15 de marzo de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Oleaje...Se espera oleaje picado y peligroso de hasta 8 pies a traves de las aguas del Atlantico. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para las playas del norte de Santa Cruz, San John y San Tomas. .Dias dos a siete...viernes a miercoles Existe un riesgo alto a moderado de corrientes marinas hasta el viernes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se le exhorta a los observadores que reporten corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
Nearby
Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.